Alert archive / Florida / River Flood Warnings in 2018

River Flood Warning 25, NWS Tallahassee, FL

October 10, 2018Dixie County, Levy County, Florida

NWS Tallahassee, FL issued this river flood warning at Oct 10, 2018, 2:25 AM EDT for Dixie County, Levy County, Florida. It took effect at Oct 10, 2018, 5:06 PM EDT. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
Oct 10, 2018, 2:25 AM EDT (06:25 UTC)
In effect from
Oct 10, 2018, 5:06 PM EDT
Expired
Oct 10, 2018, 10:22 PM EDT
In force
5 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Dixie County, FL, Levy County, FL

The radar

The Tallahassee radar (KTLH), 167 km from the middle of the area, began a volume at 06:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Suwannee River at Fowlers Bluff (in NAVD88) (FWBF1).

Action stage
3.5 ft
Minor stage
5 ft
Moderate stage
7.5 ft
Major stage
9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02323590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

567 
WGUS42 KTAE 100625
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
225 AM EDT Wed Oct 10 2018

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Florida... 

  Suwannee River at Fowler Bluff (CR 347) affecting Dixie and Levy 
  Counties


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC029-075-110623-
/O.NEW.KTAE.FL.W.0025.181010T2106Z-181011T2240Z/
/FWBF1.1.ER.181010T2106Z.181011T0000Z.181011T1040Z.NO/
225 AM EDT Wed Oct 10 2018

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Suwannee River at Fowler Bluff (CR 347).
* From this afternoon, or until the warning is cancelled.
* At  1:00 AM Wednesday the stage was 2.4 feet.
* Minor flooding is forecast.
* Flood stage is 5.0 feet.
* Forecast: The river is expected to rise above flood stage by late this afternoon and 
  continue to rise to near 6.4 feet by this evening. The river will 
  fall below flood stage by tomorrow morning.
* Impact: At 7.0 feet: Water will enter many of the houses not built 
  on stilts. Many homes cut off due to water over the road.

&&

LAT...LON 2944 8298 2936 8302 2930 8310 2931 8315 2934 8316 2945 8304


$$
1 follow-up statement
044 
WGUS82 KTAE 110222
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
ISSUED BY National Weather Service Jacksonville FL
1022 PM EDT Wed Oct 10 2018

...The Flood Warning is cancelled for the following rivers in 
Florida...
 
  Suwannee River at Fowler Bluff (CR 347) affecting Levy and Dixie 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC029-075-110252-
/O.CAN.KTAE.FL.W.0025.000000T0000Z-181011T2240Z/
/FWBF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1022 PM EDT Wed Oct 10 2018

The Flood Warning is cancelled for
  the Suwannee River at Fowler Bluff (CR 347).
* At 12:00 PM Wednesday the stage was 3.0 feet.
* Flood stage is 5.0 feet.
* Forecast: The river will crest below flood stage at 4.1 feet 
  tomorrow morning.

&&

LAT...LON 2944 8298 2936 8302 2930 8310 2931 8315 2934 8316 2945 8304


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Oct 10, 1:34 AM EDT, 51 minutes earlier.

Area forecast discussion, Oct 10, 1:34 AM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
134 AM EDT Wed Oct 10 2018

.AVIATION [Through 06Z Thursday]...

Conditions will deteriorate from south to north across area
terminals this morning into the afternoon today as Hurricane
Michael moves closer to the panhandle coast. Winds will increase
with lowering ceilings and bands of convection moving onshore
today with gradual improvement late in the TAF period.

&&

.PREV DISCUSSION [426 PM EDT]...

.SHORT TERM [Tonight Through Thursday Night]...

Key Points...

1. Hurricane Michael is expected to make landfall as a major
hurricane along the Florida Panhandle or western Big Bend on
Wednesday. Conditions will begin to deteriorate late tonight into
early Wednesday.

2. The greatest threats include the danger of life threatening storm
surge along the Florida Panhandle and Big Bend coastlines and
damaging winds that will result in widespread power outages that may
last days to even more than a week in some areas. In addition,
localized flash flooding and a few tornadoes are possible.

3. With evacuation orders in effect, follow the guidance of local
emergency management and evacuate if told to do so.

The Wednesday and Wednesday night time frame is when the greatest
impacts (potentially catastrophic) from Hurricane Michael will be
felt across the area. Michael continues to strengthen as it moves
northward and enters the southern Gulf of Mexico and is forecast to
be a major hurricane at landfall. Life threatening storm surge,
downed trees and power lines causing widespread and long lasting
power outages, structural damage impacting homes and businesses,
isolated tornadoes, and flash flooding are all expected. Your
hurricane preparations should be completed today.

.LONG TERM [Friday Through Tuesday]...

A dry stretch of weather is forecast Friday through Sunday, along
with a cooler and drier air mass. Temperatures will be more
seasonable with highs in the low to mid 80s and lows in the mid 50s
to mid 60s.

For Monday through Tuesday, a complex pattern sets up which leads to
uncertainty in the sensible weather details. The area will reside
between a cold front approaching from the west, high pressure nosing
down the eastern seaboard, and greater subtropical moisture to the
east. This leads to the potential for increased shower activity
during this period.

.MARINE...

Hurricane Michael is expected to have a major impact on the area.
Hurricane conditions are expected with the worst conditions expected
on Wednesday.

.FIRE WEATHER...

Red flag conditions are not expected for the next several days.

.HYDROLOGY...

Given the track and intensity of Hurricane Michael, widespread
rainfall totals of 4 to 8 inches with isolated 12 inch amounts are
possible. The highest of these totals will be in the Florida
panhandle and western Big Bend counties along and to the east of the
track of Michael. These rainfall amounts will result in flash
flooding.

Current river conditions are below normal levels. With the
anticipated rainfall, expect some of our river basins to rise above
flood stage. This appears most likely in the Ochlockonee River
basin, where there's potential that a couple of sites reach near
moderate flood levels.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   79  76  88  62  81 / 100  90  30  20   0
Panama City   79  75  87  62  81 / 100  80  30  10   0
Dothan        78  73  84  57  77 / 100  80  30  10   0
Albany        83  75  85  59  78 / 100  90  60  20   0
Valdosta      84  76  86  63  81 /  90  90  50  20  10
Cross City    83  78  88  68  85 /  90  90  50  20  10
Apalachicola  81  77  86  65  81 / 100  80  30  20   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Warning for Calhoun-Central Walton-Coastal Bay-Coastal
     Dixie-Coastal Franklin-Coastal Gulf-Coastal Jefferson-
     Coastal Taylor-Coastal Wakulla-Gadsden-Holmes-Inland Bay-
     Inland Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
     Jackson-Leon-Liberty-North Walton-South Walton-Washington.

     Flash Flood Watch through Thursday morning for Calhoun-Central
     Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
     Jefferson-Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland
     Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
     Jackson-Leon-Liberty-North Walton-South Walton-Washington.

     Tropical Storm Warning for Inland Dixie-Inland Taylor-Lafayette-
     Madison.

     High Rip Current Risk through late Thursday night for Coastal
     Bay-Coastal Franklin-Coastal Gulf-South Walton.

     High Surf Warning until 2 AM EDT /1 AM CDT/ Thursday for Coastal
     Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...Hurricane Warning for Baker-Brooks-Calhoun-Colquitt-Decatur-
     Dougherty-Early-Grady-Miller-Mitchell-Seminole-Thomas-
     Worth.

     Flash Flood Watch through Thursday morning for Baker-Ben Hill-
     Brooks-Calhoun-Clay-Colquitt-Decatur-Dougherty-Early-Grady-
     Irwin-Lee-Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-
     Thomas-Tift-Turner-Worth.

     Tropical Storm Warning for Ben Hill-Berrien-Clay-Cook-Irwin-
     Lanier-Lee-Lowndes-Quitman-Randolph-Terrell-Tift-Turner.

     Hurricane Watch for Clay-Lee-Quitman-Randolph-Terrell.

AL...Hurricane Warning for Geneva-Houston.

     Flash Flood Watch through Thursday morning for Coffee-Dale-
     Geneva-Henry-Houston.

     Tropical Storm Warning for Coffee-Dale-Henry.

     Hurricane Watch for Coffee-Dale-Henry.

GM...Hurricane Warning for Apalachee Bay or Coastal Waters From
     Keaton Beach to Ochlockonee River FL out to 20 Nm-Coastal
     Waters From Ochlockonee River to Apalachicola Fl out to 20
     Nm-Coastal waters from Suwannee River to Keaton Beach FL
     out 20 NM-Coastal waters from Mexico Beach to Apalachicola
     FL out 20 NM-Coastal waters from Mexico Beach to Okaloosa
     Walton County Line FL out 20 NM-Waters from Suwannee River
     to Apalachicola FL from 20 to 60 NM-Waters from
     Apalachicola to Mexico Beach FL from 20 to 60 NM-Waters
     from Mexico Beach to Okaloosa Walton County Line FL from 20
     to 60 NM.

&&

NEAR TERM...DVD
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...Barry
MARINE...DVD
FIRE WEATHER...DVD
HYDROLOGY...DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 2:17 AM EDTRiver Flood WarningTAEWalton, Washington4 days
Oct 10, 6:38 AM EDTSpecial Marine WarningTAE37 min
Oct 10, 11:11 AM EDTExtreme Wind WarningTAEBay, Franklin, Gulf3 hr
Oct 10, 1:15 PM EDTExtreme Wind WarningTAEBay, Calhoun, Gulf, Jackson, Liberty, Washington3 hr
Oct 10, 3:09 PM EDTExtreme Wind WarningTAEGadsden, Holmes, Jackson, Washington96 min
Oct 10, 3:55 PM EDTFlash Flood WarningTAEBay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 6 more6 hr
Oct 10, 4:40 PM EDTExtreme Wind WarningTAEJackson110 min
Oct 10, 6:34 PM EDTRiver Flood WarningTAEJackson4 days
Oct 10, 6:36 PM EDTRiver Flood WarningTAECalhoun, Franklin, Gulf, Liberty51 hr

Nearby

River Flood Warnings in Florida, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.